Remarks on degenerations of hyper-Kähler manifolds  [ Remarques sur les dégénérescences des variétés hyper-kählériennes ]
Annales de l'Institut Fourier, Tome 68 (2018) no. 7, pp. 2837-2882.

Comme conséquence du Programme du modèle minimal, toute dégénérescence de variétés projectives à fibré canonique trivial admet une forme de Kulikov, c’est-à-dire que les singularités de la fibre centrale sont modérées et le fibré canonique relatif est trivial. Dans le cas hyper-kählérien, on en déduit un résultat de finitude pour l’action de monodromie sur H 2 , dès qu’on sait qu’une composante de la fibre centrale n’est pas uniréglée. Nous montrons par ailleurs, en utilisant des résultats puissants de la théorie des variétés hyper-kählériennes, qu’une dégénérescence de variétés hyper-kählériennes à monodromie finie sur H 2 admet un remplissage lisse, c’est-à-dire, après changement de base, un modèle birationnel à fibre centrale lisse. Combinant ces deux résultats, nous obtenons une version du théorème de Huybrechts sur l’équivalence birationnelle et le type de déformations, valable pour les familles à fibre centrale singulière. Ce résultat nous permet de retrouver de façon simple le type de déformations de la plupart des modèles projectifs connus de variétés hyper-kählériennes. Dans une direction différente, nous établissons des résultats basiques (dimension et type d’homotopie rationnelle) concernant le complexe dual de la dégénérescence de Kulikov d’une variété hyper-kählérienne.

Using the Minimal model program, any degeneration of K-trivial varieties can be arranged to be in a Kulikov type form, i.e. with trivial relative canonical divisor and mild singularities. In the hyper-Kähler setting, we can then deduce a finiteness statement for the monodromy acting on H 2 , once one knows that one component of the central fiber is not uniruled. Independently of this, using deep results from the theory of hyper-Kähler manifolds, we prove that a finite monodromy projective degeneration of hyper-Kähler manifolds has a smooth filling (after base change and birational modifications). As a consequence of these two results, we prove a generalization of Huybrechts’ theorem about birational versus deformation equivalence, allowing singular central fibers. As an application, we give simple proofs for the deformation type of certain explicit models of projective hyper-Kähler manifolds. In a slightly different direction, we establish some basic properties (dimension and rational homology type) for the dual complex of a Kulikov type degeneration of hyper-Kähler manifolds.

Publié le : 2019-05-24
DOI : https://doi.org/10.5802/aif.3228
Classification : 14B05,  14D05,  14J32,  14E99
Mots clés : Variété hyper-kählérienne, dégénérescence, déformations, théorème de Torelli
@article{AIF_2018__68_7_2837_0,
     author = {Koll\'ar, J\'anos and Laza, Radu and Sacc\`a, Giulia and Voisin, Claire},
     title = {Remarks on degenerations of hyper-K\"ahler manifolds},
     journal = {Annales de l'Institut Fourier},
     pages = {2837--2882},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {68},
     number = {7},
     year = {2018},
     doi = {10.5802/aif.3228},
     language = {en},
     url = {archive.numdam.org/item/AIF_2018__68_7_2837_0/}
}
Kollár, János; Laza, Radu; Saccà, Giulia; Voisin, Claire. Remarks on degenerations of hyper-Kähler manifolds. Annales de l'Institut Fourier, Tome 68 (2018) no. 7, pp. 2837-2882. doi : 10.5802/aif.3228. http://archive.numdam.org/item/AIF_2018__68_7_2837_0/

[1] Addington, Nicolas; Lehn, Manfred On the symplectic eightfold associated to a Pfaffian cubic fourfold, J. Reine Angew. Math., Volume 731 (2017), pp. 129-137 | Zbl 1373.14007

[2] Allcock, Daniel; Carlson, James A.; Toledo, Domingo The moduli space of cubic threefolds as a ball quotient, Mem. Am. Math. Soc., Volume 985 (2011), xii+70 pages | Zbl 1211.14002

[3] Arapura, Donu; Bakhtary, Parsa; Włodarczyk, Jarosław Weights on cohomology, invariants of singularities, and dual complexes, Math. Ann., Volume 357 (2013) no. 2, pp. 513-550 | Zbl 1280.14005

[4] Beauville, Arnaud Variétés Kähleriennes dont la première classe de Chern est nulle, J. Differ. Geom., Volume 18 (1983) no. 4, pp. 755-782 | Zbl 0537.53056

[5] Beauville, Arnaud Symplectic singularities, Invent. Math., Volume 139 (2000) no. 3, pp. 541-549 | Zbl 0958.14001

[6] Beauville, Arnaud; Donagi, Ron La variété des droites d’une hypersurface cubique de dimension 4, C. R. Math. Acad. Sci. Paris, Volume 301 (1985) no. 14, pp. 703-706 | Zbl 0602.14041

[7] Birkar, Caucher; Cascini, Paolo; Hacon, Christopher D.; McKernan, James Existence of minimal models for varieties of log general type, J. Am. Math. Soc., Volume 23 (2010) no. 2, pp. 405-468 | Zbl 1210.14019

[8] Bishop, Errett sets, Conditions for the analyticity of certain, Mich. Math. J., Volume 11 (1964), pp. 289-304 | Zbl 0143.30302

[9] Bogomolov, Fedor A. On the cohomology ring of a simple hyper-Kähler manifold (on the results of Verbitsky), Geom. Funct. Anal., Volume 6 (1996) no. 4, pp. 612-618 | Zbl 0862.53050

[10] Burns, Jr Dan; Rapoport, Michael On the Torelli problem for kählerian K-3 surfaces, Ann. Sci. Éc. Norm. Supér., Volume 8 (1975) no. 2, pp. 235-273 | Zbl 0324.14008

[11] Clemens, C. Herbert Degeneration of Kähler manifolds, Duke Math. J., Volume 44 (1977) no. 2, pp. 215-290 | Zbl 0353.14005

[12] Clemens, C. Herbert; Griffiths, Phillip A. The intermediate Jacobian of the cubic threefold, Ann. Math., Volume 95 (1972), pp. 281-356 | Zbl 0214.48302

[13] Collino, Alberto The fundamental group of the Fano surface. I, II, Algebraic threefolds (Varenna, 1981) (Lecture Notes in Mathematics) Volume 947, Springer, 1982, p. 209-218, 219–220 | Zbl 0492.14031

[14] Debarre, Olivier; Voisin, Claire Hyper-Kähler fourfolds and Grassmann geometry, J. Reine Angew. Math., Volume 649 (2010), pp. 63-87 | Zbl 1417.14028

[15] Deligne, Pierre Théorie de Hodge. II, Publ. Math., Inst. Hautes Étud. Sci., Volume 40 (1971), pp. 5-57 | Zbl 0219.14007

[16] Deligne, Pierre Théorie de Hodge. III, Publ. Math., Inst. Hautes Étud. Sci., Volume 44 (1974), pp. 5-77 | Zbl 0237.14003

[17] de Fernex, Tommaso; Kollár, János; Xu, Chen Yang The dual complex of singularities, Higher dimensional algebraic geometry (Advanced Studies in Pure Mathematics) Volume 74, Mathematical Society of Japan, 2017, pp. 103-130 | Zbl 1388.14107

[18] Friedman, Robert Simultaneous resolution of threefold double points, Math. Ann., Volume 274 (1986) no. 4, pp. 671-689 | Zbl 0576.14013

[19] Friedman, Robert; Morrison, David R. The birational geometry of degenerations: an overview, Birational geometry of degenerations (Progress in Mathematics) Volume 29, Birkhäuser, 1981, pp. 1-32 | Zbl 0508.14024

[20] Fujino, Osamu What is log terminal?, Flips for 3-folds and 4-folds (Oxford Lecture Series in Mathematics and its Applications) Volume 35, Oxford University Press, 2007, pp. 49-62 | Zbl 1286.14024

[21] Fujino, Osamu Semi-stable minimal model program for varieties with trivial canonical divisor, Proc. Japan Acad., Ser. A, Volume 87 (2011) no. 3, pp. 25-30 | Zbl 1230.14016

[22] Greb, Daniel; Kebekus, Stefan; Kovács, Sándor J. Differential forms on log canonical spaces, Publ. Math., Inst. Hautes Étud. Sci., Volume 114 (2011), pp. 87-169 | Zbl 1258.14021

[23] Greb, Daniel; Lehn, Christian; Rollenske, Sönke Lagrangian fibrations on hyperkähler manifolds – on a question of Beauville, Ann. Sci. Éc. Norm. Supér., Volume 46 (2013) no. 3, pp. 375-403 | Zbl 1281.32016

[24] Griffiths, Phillip A. On the periods of certain rational integrals. I, II, Ann. Math., Volume 90 (1969), p. 460-495, 496–541 | Zbl 0215.08103

[25] Griffiths, Phillip A.; Schmid, Wilfried Recent developments in Hodge theory: a discussion of techniques and results, Discrete subgroups of Lie groups and applications to moduli (ATA Institute of Fundamental Research Studies in Mathematics) Volume 7, Oxford University Press; Tata Institute of Fundamental Research, 1975, pp. 31-127 | Zbl 0355.14003

[26] Gross, Mark; Siebert, Bernd From real affine geometry to complex geometry, Ann. Math., Volume 174 (2011) no. 3, pp. 1301-1428 | Zbl 1266.53074

[27] Gross, Mark; Wilson, Pelham M. H. Large complex structure limits of K3 surfaces, J. Differ. Geom., Volume 55 (2000) no. 3, pp. 475-546 | Zbl 1027.32021

[28] Gulbrandsen, Martin G.; Halle, Lars H.; Hulek, Klaus A GIT construction of degenerations of Hilbert schemes of points (2016) (https://arxiv.org/abs/1604.00215, to appear in Doc. Math.)

[29] Gulbrandsen, Martin G.; Halle, Lars H.; Hulek, Klaus; Zhang, Ziyu The geometry of degenerations of Hilbert schemes of points (2018) (https://arxiv.org/abs/1802.00622)

[30] Halle, Lars H.; Nicaise, Johannes Motivic zeta functions of degenerating Calabi-Yau varieties, Math. Ann., Volume 370 (2018) no. 3-4, pp. 1277-1320 | Zbl 06826708

[31] Hassett, Brendan Special cubic fourfolds, Compos. Math., Volume 120 (2000) no. 1, pp. 1-23 | Zbl 0956.14031

[32] Huybrechts, Daniel Compact hyper-Kähler manifolds: basic results, Invent. Math., Volume 135 (1999) no. 1, pp. 63-113 | Zbl 0953.53031

[33] Huybrechts, Daniel A global Torelli theorem for hyperkähler manifolds [after M. Verbitsky], Séminaire Bourbaki. Volume 2010/2011 (Astérisque) Volume 348, Société Mathématique de France, 2012, pp. 375-403 | Zbl 1272.32014

[34] Hwang, Jun-Muk Base manifolds for fibrations of projective irreducible symplectic manifolds, Invent. Math., Volume 174 (2008) no. 3, pp. 625-644 | Zbl 1161.14029

[35] Kawamata, Yujiro Flops connect minimal models, Publ. Res. Inst. Math. Sci., Volume 44 (2008) no. 2, pp. 419-423 | Zbl 1145.14014

[36] Kawamata, Yujiro; Matsuda, Katsumi; Matsuki, Kenji Introduction to the minimal model problem, Algebraic geometry (Sendai, 1985) (Advanced Studies in Pure Mathematics) Volume 10, American Mathematical Society, 1985, pp. 283-360 | Zbl 0672.14006

[37] Kollár, János Singularities of the minimal model program, Cambridge Tracts in Mathematics, Volume 200, Cambridge University Press, 2013, x+370 pages (with a collaboration of Sándor Kovács) | Zbl 1282.14028

[38] Kollár, János; Kovács, Sándor J. Log canonical singularities are Du Bois, J. Am. Math. Soc., Volume 23 (2010) no. 3, pp. 791-813 | Zbl 1202.14003

[39] Kollár, János; Mori, Shigefumi Classification of three-dimensional flips, J. Am. Math. Soc., Volume 5 (1992) no. 3, pp. 533-703 | Zbl 0773.14004

[40] Kollár, János; Mori, Shigefumi Birational geometry of algebraic varieties, Cambridge Tracts in Mathematics, Volume 134, Cambridge University Press, 1998 | Zbl 0926.14003

[41] Kollár, János; Nicaise, Johannes; Xu, Chen Yang Semi-stable extensions over 1-dimensional bases, Acta Math. Sin., Engl. Ser., Volume 34 (2018) no. 1, pp. 103-113 | Zbl 06839516

[42] Kollár, János; Xu, Chen Yang The dual complex of Calabi-Yau pairs, Invent. Math., Volume 205 (2016) no. 3, pp. 527-557 | Zbl 1360.14056

[43] Kontsevich, Maxim; Soibelman, Yan Homological mirror symmetry and torus fibrations, Symplectic geometry and mirror symmetry (Seoul, 2000), World Scientific, 2000, pp. 203-263 | Zbl 1072.14046

[44] Kontsevich, Maxim; Soibelman, Yan Affine structures and non-Archimedean analytic spaces, The unity of mathematics (Progress in Mathematics) Volume 244, Birkhäuser, 2006, pp. 321-385 | Zbl 1114.14027

[45] Kovács, Sándor J. Rational, log canonical, Du Bois singularities: on the conjectures of Kollár and Steenbrink, Compos. Math., Volume 118 (1999) no. 2, pp. 123-133 | Zbl 0962.14011

[46] Kulikov, Viktor S. Degenerations of K3 surfaces and Enriques surfaces, Math. USSR, Izv., Volume 11 (1977) no. 5, pp. 957-989 | Zbl 0387.14007

[47] Kuznetsov, Alexander G. Derived category of a cubic threefold and the variety V 14 , Tr. Mat. Inst. Steklova, Volume 246 (2004) no. 183, pp. 183-207 | Zbl 1107.14028

[48] Lai, Ching-Jui Varieties fibered by good minimal models, Math. Ann., Volume 350 (2011) no. 3, pp. 533-547 | Zbl 1221.14018

[49] Laza, Radu The moduli space of cubic fourfolds via the period map, Ann. Math., Volume 172 (2010) no. 1, pp. 673-711 | Zbl 1201.14026

[50] Laza, Radu; Saccà, Giulia; Voisin, Claire A hyper-Kähler compactification of the intermediate Jacobian fibration associated with a cubic 4-fold, Acta Math., Volume 218 (2017) no. 1, pp. 55-135 | Zbl 06826204

[51] Lehn, Christian Twisted cubics on singular cubic fourfolds - on Starr’s fibration, Math. Z., Volume 290 (2018) no. 1-2, pp. 379-388

[52] Lehn, Christian; Lehn, Manfred; Sorger, Christoph; van Straten, Duco Twisted cubics on cubic fourfolds, J. Reine Angew. Math., Volume 731 (2017), pp. 87-128 | Zbl 1376.53096

[53] Looijenga, Eduard The period map for cubic fourfolds, Invent. Math., Volume 177 (2009) no. 1, pp. 213-233 | Zbl 1177.32010

[54] Markushevich, Dimitri G.; Tikhomirov, Alexander S. The Abel-Jacobi map of a moduli component of vector bundles on the cubic threefold, J. Algebr. Geom., Volume 10 (2001) no. 1, pp. 37-62 | Zbl 0987.14028

[55] Miyaoka, Yoichi; Mori, Shigefumi A numerical criterion for uniruledness, Ann. Math., Volume 124 (1986) no. 1, pp. 65-69 | Zbl 0606.14030

[56] Morgan, John W. Topological triviality of various analytic families, Duke Math. J., Volume 50 (1983) no. 1, pp. 215-225 | Zbl 0543.14010

[57] Morrison, David R. The Clemens-Schmid exact sequence and applications, Topics in transcendental algebraic geometry (Princeton, 1981/1982) (Annals of Mathematics Studies) Volume 106, Princeton University Press, 1981, pp. 101-119 | Zbl 0576.32034

[58] Mukai, Shigeru Polarized K3 surfaces of genus thirteen, Moduli spaces and arithmetic geometry (Advanced Studies in Pure Mathematics) Volume 45, Mathematical Society of Japan, 2006, pp. 315-326 | Zbl 1117.14040

[59] Mustaţă, Mircea; Nicaise, Johannes Weight functions on non-Archimedean analytic spaces and the Kontsevich-Soibelman skeleton, Algebr. Geom., Volume 2 (2015) no. 3, pp. 365-404 | Zbl 1322.14044

[60] Nagai, Yasunari On monodromies of a degeneration of irreducible symplectic Kähler manifolds, Math. Z., Volume 258 (2008) no. 2, pp. 407-426 | Zbl 1140.14008

[61] Nagai, Yasunari Gulbrandsen–Halle–Hulek degeneration and Hilbert–Chow morphism (2017) (https://arxiv.org/abs/1709.01240)

[62] Namikawa, Yoshinori Deformation theory of singular symplectic n-folds, Math. Ann., Volume 319 (2001) no. 3, pp. 597-623 | Zbl 0989.53055

[63] Namikawa, Yoshinori On deformations of -factorial symplectic varieties, J. Reine Angew. Math., Volume 599 (2006), pp. 97-110 | Zbl 1122.14029

[64] Nicaise, Johannes; Xu, Chen Yang The essential skeleton of a degeneration of algebraic varieties, Am. J. Math., Volume 138 (2016) no. 6, pp. 1645-1667 | Zbl 1375.14092

[65] O’Grady, Kieran; Rapagnetta, Antonio Lagrangian sheaves on cubic fourfolds (2014) (unpublished manuscript)

[66] Persson, Ulf On degenerations of algebraic surfaces, Mem. Am. Math. Soc., Volume 11 (1977) no. 189 | Zbl 0368.14008

[67] Persson, Ulf; Pinkham, Henry Degeneration of surfaces with trivial canonical bundle, Ann. Math., Volume 113 (1981) no. 1, pp. 45-66 | Zbl 0426.14015

[68] Roan, Shi-Shyr Degeneration of K3 and Abelian surfaces (1975) (Ph. D. Thesis)

[69] Schwald, Martin Low degree Hodge theory for klt varieties (2016) (https://arxiv.org/abs/1612.01919)

[70] Shah, Jayant Insignificant limit singularities of surfaces and their mixed Hodge structure, Ann. Math., Volume 109 (1979) no. 3, pp. 497-536 | Zbl 0414.14022

[71] Shah, Jayant A complete moduli space for K3 surfaces of degree 2, Ann. Math., Volume 112 (1980) no. 3, pp. 485-510 | Zbl 0412.14016

[72] Shah, Jayant Degenerations of K3 surfaces of degree 4, Trans. Am. Math. Soc., Volume 263 (1981) no. 2, pp. 271-308 | Zbl 0456.14019

[73] Steenbrink, Joseph H. M. Cohomologically insignificant degenerations, Compos. Math., Volume 42 (1980) no. 3, pp. 315-320 | Zbl 0428.32017

[74] Strominger, Andrew; Yau, Shing-Tung; Zaslow, Eric Mirror symmetry is T-duality, Nuclear Phys. B, Volume 479 (1996) no. 1, pp. 243-259

[75] Todorov, Andrei N. Moduli of hyper-Kählerian manifolds (1990) (preprint 90-41, http://www.mpim-bonn.mpg.de/preblob/4585)

[76] Verbitsky, Misha Mirror symmetry for hyper-Kähler manifolds, Mirror symmetry, III (Montreal, 1995) (AMS/IP Studies in Advanced Mathematics) Volume 10, American Mathematical Society, 1995, pp. 115-156 | Zbl 0926.32036

[77] Verbitsky, Misha Cohomology of compact hyper-Kähler manifolds and its applications, Geom. Funct. Anal., Volume 6 (1996) no. 4, pp. 601-611 | Zbl 0861.53069

[78] Verbitsky, Misha Mapping class group and a global Torelli theorem for hyperkähler manifolds, Duke Math. J., Volume 162 (2013) no. 15, pp. 2929-2986 | Zbl 1295.53042

[79] Voisin, Claire Degenerations de Lefschetz et variations de structures de Hodge, J. Differ. Geom., Volume 31 (1990) no. 2, pp. 527-534 | Zbl 0663.14005

[80] Wahl, Jonathan M. Equisingular deformations of normal surface singularities. I, Ann. Math., Volume 104 (1976) no. 2, pp. 325-356 | Zbl 0358.14007

[81] Wang, Chin-Lung On the incompleteness of the Weil-Petersson metric along degenerations of Calabi-Yau manifolds, Math. Res. Lett., Volume 4 (1997) no. 1, pp. 157-171 | Zbl 0881.32017